Alert archive / Montana / Wind Chill Warnings in 2018
Wind Chill Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Feb 12, 2018, 8:10 PM MST for Phillips County, Valley County, Montana. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2018, 8:10 PM MST (03:10 UTC)
- Expired
- Feb 13, 2018, 9:46 AM MST
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 2:15 AM MST | EXTR WIND CHILL -40 | Whitewater (School), MT | MESONET STATION WHTPH, WHITEWATER (SCHOOL). |
| Feb 13, 5:02 AM MST | EXTR WIND CHILL -44 | Saco 1e, MT | MESONET STATION MTSCO, SACO 1E. |
| Feb 13, 5:08 AM MST | EXTR WIND CHILL -44 | Saco, MT | MESONET STATION SCHM8, SACO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS45 KGGW 130310 AAA WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 810 PM MST Mon Feb 12 2018 ...Wind Chill Concerns Continue into Tuesday Morning... MTZ016-017-059-061-131200- /O.UPG.KGGW.WC.Y.0011.000000T0000Z-180213T1700Z/ /O.NEW.KGGW.WC.W.0004.180213T0310Z-180213T1700Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 810 PM MST Mon Feb 12 2018 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 25 below zero to 45 below zero. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Northern Phillips and Northern Valley Counties. * WHEN...Until 10 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ018>020-131200- /O.CON.KGGW.WC.Y.0011.000000T0000Z-180213T1700Z/ Daniels-Sheridan-Western Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, and Poplar 810 PM MST Mon Feb 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 35 below zero. * WHERE...Daniels, Sheridan and Western Roosevelt Counties. * WHEN...Until 10 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MTZ021>027-060-062-131200- /O.CON.KGGW.WC.Y.0012.000000T0000Z-180213T1700Z/ Petroleum-Garfield-McCone-Richland-Dawson-Prairie-Wibaux- Southwest Phillips-Eastern Roosevelt- Including the cities of Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Zortman, and Culbertson 810 PM MST Mon Feb 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 30 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 10 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
736 WWUS45 KGGW 131001 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 301 AM MST Tue Feb 13 2018 MTZ016-017-059-061-131700- /O.CON.KGGW.WC.W.0004.000000T0000Z-180213T1700Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 301 AM MST Tue Feb 13 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 5 below zero to 40 below zero. * WHERE...Valley and much of Phillips Counties. * WHEN...Until 10 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ018>020-131700- /O.CON.KGGW.WC.Y.0011.000000T0000Z-180213T1700Z/ Daniels-Sheridan-Western Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, and Poplar 301 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 30 below zero. * WHERE...Daniels, Sheridan and Western Roosevelt Counties. * WHEN...Until 10 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MTZ021>027-060-062-131700- /O.CON.KGGW.WC.Y.0012.000000T0000Z-180213T1700Z/ Petroleum-Garfield-McCone-Richland-Dawson-Prairie-Wibaux- Southwest Phillips-Eastern Roosevelt- Including the cities of Winnett, Jordan, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Zortman, and Culbertson 301 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 30 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 10 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
080 WWUS45 KGGW 131617 AAA WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 917 AM MST Tue Feb 13 2018 WIND CHILLS IMPROVING... MTZ021>027-060-062-131730- /O.CAN.KGGW.WC.Y.0012.000000T0000Z-180213T1700Z/ Petroleum-Garfield-McCone-Richland-Dawson-Prairie-Wibaux- Southwest Phillips-Eastern Roosevelt- 917 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures this morning are climbing enough that wind chills no longer pose a threat. A few river valley locations may hold on to some cold wind chills a bit longer. $$ MTZ016-017-059-061-131730- /O.CON.KGGW.WC.W.0004.000000T0000Z-180213T1700Z/ Central and Southeast Phillips-Central and Southern Valley- Northern Phillips-Northern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Whitewater, and Opheim 917 AM MST Tue Feb 13 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Cold wind chills persisting a bit longer. The cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 10 below zero to 40 below zero. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Northern Phillips and Northern Valley Counties, especially near Malta. * WHEN...Until 10 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ018>020-131730- /O.CON.KGGW.WC.Y.0011.000000T0000Z-180213T1700Z/ Daniels-Sheridan-Western Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, and Poplar 917 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Daniels, Sheridan and Western Roosevelt Counties. * WHEN...Until 10 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
638 WWUS45 KGGW 131646 AAB WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 946 AM MST Tue Feb 13 2018 ...WIND CHILLS PERSISTING FOR A FEW MORE HOURS... MTZ016-131900- /O.CAN.KGGW.WC.W.0004.000000T0000Z-180213T1700Z/ /O.EXB.KGGW.WC.Y.0011.000000T0000Z-180213T1900Z/ Central and Southeast Phillips- Including the city of Malta 946 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Central Phillips County. * WHEN...Until noon MST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MTZ017-059-061-131800- /O.CAN.KGGW.WC.W.0004.000000T0000Z-180213T1700Z/ Central and Southern Valley-Northern Phillips-Northern Valley- 946 AM MST Tue Feb 13 2018 ...WIND CHILL WARNING IS CANCELLED... Temperatures have climbed enough that the wind chills no longer pose the threat they did earlier this morning. $$ MTZ018-020-131800- /O.CAN.KGGW.WC.Y.0011.000000T0000Z-180213T1700Z/ Daniels-Western Roosevelt- 946 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have climbed enough that the wind chills no longer pose the threat they did earlier this morning. $$ MTZ019-131900- /O.EXT.KGGW.WC.Y.0011.000000T0000Z-180213T1900Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 946 AM MST Tue Feb 13 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... * WHAT...Cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below to 25 below zero. * WHERE...Sheridan County. * WHEN...Until noon MST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 2:59 PM MST, 5 hours 11 minutes earlier.
Area forecast discussion, Feb 12, 2:59 PM MST, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 259 PM MST Mon Feb 12 2018 .DISCUSSION... ...Wind Chill Concerns Continue into Tuesday Morning... Temperatures struggled to recover today especially in the Milk River drainage system. Wind Chill advisory there is ongoing and another Wind Chill Advisory is set for the remainder of the CWA beginning tonight. With today being not as convincing with winds, tonight into tomorrow morning is expected to have more convincing winds around 10 kts. Tomorrow, around 16Z or 17Z, a decent amount of warming from the southwest is expected to finally take that chill out of the winds thanks to a chinook developing off the lee side of the northern Rockies. That chinook, here locally will be relatively short- lived and will provide some welcome relief for Tuesday and Wednesday. Wednesday afternoon through Thursday afternoon will be the next snow storm for northeast Montana, thanks to a broad, large-scale low pressure trough draped across most of the northern portion of the North American continent. The associated cold front, which will provide the focus here locally for our snow showers, will slowly march southward through the region. Models are in fairly good agreement showing decent snowfall, especially mid-day Wednesday through Thursday morning. Chose to not issue any related products for now, as the current Wind Chills have the headlines through tonight. But, next headline product for this snow will need to be considered soon, either by tonight or tomorrow. Leading into this weekend, another period of warmer conditions on Friday and Saturday will be followed by another similar low pressure trough and swath of snowfall across our northern zones by Saturday afternoon through Sunday morning - maybe an inch or two of snow, with specifics still being worked out. BMickelson && .AVIATION... Synopsis: Dominant arctic air mass is still in control over the region. Only impact for TAF sites will be cold temperatures threatening to freeze airport equipment. Flight Conditions: VFR with mainly clear skies. Winds: Around 10 kts from the south and southeast tonight, then from the southwest on Tuesday. BMickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 6 PM this evening to 10 AM MST Tuesday for Dawson...Eastern Roosevelt...Garfield...McCone...Petroleum... Prairie...Richland...Southwest Phillips...Wibaux. Wind Chill Advisory until 10 AM MST Tuesday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Northern Phillips...Northern Valley...Sheridan...Western Roosevelt. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:48 PM MST | Winter Weather Advisory | GGW | Daniels, Garfield, McCone, Petroleum, Phillips, Richland and 3 more | 44 hr |
Nearby
Wind Chill Warnings in Montana, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.